Alert archive / Pennsylvania / Winter Weather Advisories in 2011
Winter Weather Advisory 5, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter weather advisory at Jan 18, 2011, 3:33 PM EST for Morris County, Sussex County, Warren County, New Jersey; 5 counties in Pennsylvania. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2011, 3:33 PM EST (20:33 UTC)
- Expired
- Jan 19, 2011, 7:55 AM EST
- In force
- 16 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Morris County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 122 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 374 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 589 m²/s²
- 0-3 km storm-relative helicity
- 670 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
846 WWUS41 KPHI 182033 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 333 PM EST TUE JAN 18 2011 NJZ001-007-008-PAZ054-055-060>062-191000- /O.CAN.KPHI.WS.W.0003.000000T0000Z-110118T2100Z/ /O.NEW.KPHI.WW.Y.0005.110118T2033Z-110119T1400Z/ SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM... EASTON 333 PM EST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR A MIXTURE OF FREEZING RAIN, DRIZZLE AND SNOW WHICH IS IN EFFECT UNTIL 9 AM EST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * PRECIPITATION TYPE: FREEZING RAIN OR DRIZZLE, POSSIBLY SOME SNOW ALSO ON WEDNESDAY MORNING. * ACCUMULATIONS: ANY ADDITIONAL ACCUMULATION OF ICE LESS THAN ONE- TENTH OF AN INCH AND SNOW ACCUMULATIONS OF LESS THAN ONE INCH. * TIMING: POCKETS OF FREEZING DRIZZLE THIS EVENING. SOME LIGHT FREEZING RAIN SHOULD OCCUR AFTER MIDNIGHT POSSIBLY CHANGING TO SNOW BEFORE ENDING ON WEDNESDAY MORNING. * IMPACTS: RESIDUAL ICE AND ANY FREEZING DRIZZLE WILL AFFECT THE EVENING COMMUTE. ADDITIONAL FREEZING RAIN WOULD CAUSE SLICK TRAVEL ON ROADWAYS OVERNIGHT AND INTO THE MORNING COMMUTE ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...FREEZING DRIZZLE OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TFG
3 follow-up statements
474 WWUS41 KPHI 190100 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 800 PM EST TUE JAN 18 2011 NJZ001-007-008-PAZ054-055-060>062-191000- /O.CON.KPHI.WW.Y.0005.000000T0000Z-110119T1400Z/ SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM... EASTON 800 PM EST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY. * PRECIPITATION TYPE: FREEZING RAIN OR DRIZZLE...POSSIBLY SOME SNOW ALSO ON WEDNESDAY MORNING. * ACCUMULATIONS: ANY ADDITIONAL ACCUMULATION OF ICE LESS THAN ONE- TENTH OF AN INCH AND SNOW ACCUMULATIONS OF LESS THAN ONE INCH. * TIMING: POCKETS OF FREEZING DRIZZLE THIS EVENING. SOME LIGHT FREEZING RAIN SHOULD OCCUR AFTER MIDNIGHT POSSIBLY CHANGING TO SNOW BEFORE ENDING ON WEDNESDAY MORNING. * IMPACTS: RESIDUAL ICE AND ANY FREEZING DRIZZLE WILL AFFECT THE EVENING COMMUTE. ADDITIONAL FREEZING RAIN WOULD CAUSE SLICK TRAVEL ON ROADWAYS OVERNIGHT AND INTO THE MORNING COMMUTE ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...FREEZING DRIZZLE OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ HAYES
025 WWUS41 KPHI 190816 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 316 AM EST WED JAN 19 2011 NJZ001-007-008-PAZ054-055-060>062-191400- /O.CON.KPHI.WW.Y.0005.000000T0000Z-110119T1400Z/ SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM... EASTON 316 AM EST WED JAN 19 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. * PRECIPITATION TYPE: FREEZING DRIZZLE OR FREEZING RAIN...POSSIBLY SOME LIGHT SNOW. * ACCUMULATIONS: ANY ADDITIONAL ACCUMULATION OF ICE LESS THAN ONE- TENTH OF AN INCH AND SNOW ACCUMULATIONS OF LESS THAN ONE INCH. * TIMING: UNTIL 9 AM THIS MORNING. * IMPACTS: MINIMAL...PATCHY ICE MAY CREATE LOCALLY SLICK ROADS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...FREEZING DRIZZLE OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
129 WWUS41 KPHI 191255 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 755 AM EST WED JAN 19 2011 NJZ001-007-008-PAZ054-055-060>062-191400- /O.CAN.KPHI.WW.Y.0005.000000T0000Z-110119T1400Z/ SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM... EASTON 755 AM EST WED JAN 19 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE WINTER WEATHER ADVISORY. MOST LOCATIONS HAVE RISEN ABOVE FREEZING, SO THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. A FEW LOCATIONS ARE AROUND FREEZING AND THERE COULD BE SOME SLICK SPOTS IN THESE AREAS. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Jan 18, 3:20 PM EST, 13 minutes earlier.
Area forecast discussion, Jan 18, 3:20 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EST TUE JAN 18 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM JUST OFF THE NEW JERSEY COAST WILL MOVE
NORTHEAST AND PASS THROUGH THE CANADIAN MARITIMES ON WEDNESDAY. A
WEAKENING COLD FRONT WILL PUSH THROUGH THE REGION ON WEDNESDAY. A
SMALL AREA OF HIGH PRESSURE WILL FOLLOW THURSDAY. ANOTHER COLD FRONT
WILL PASS ACROSS THE AREA ABOUT THURSDAY NIGHT WITH A LOW PRESSURE
SYSTEM FORMING AND INTENSIFYING ALONG THIS BOUNDARY AS IT MOVES
OFFSHORE. AN ARCTIC HIGH PRESSURE SYSTEM WILL THEN BUILD INTO THE
NORTHEAST ON THE WEEKEND. ANOTHER LOW PRESSURE SYSTEM IS FORECAST TO
EXIT THE SOUTHERN ROCKIES ON SUNDAY AND MOVE EAST PASSING OFF THE
MIDDLE ATLANTIC COAST ABOUT TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE GFS INITIALIZATION LOOKED SLIGHTLY BETTER THAN THE WRF-NMM AT
925MB AND 500MB WHILE THE WRF-NMM THERMAL FIELD WAS BETTER AT 850MB.
THIS FORECAST PACKAGE WILL LEAN TOWARD THE GFS THROUGH THE SHORT
TERM INCLUDING THE THURSDAY NIGHT SYSTEM BUT GAVE SOME WEIGHT TO THE
WRF-NMM.
THE LATEST WINTER STORM IS WINDING DOWN. AREAS OF FREEZING RAIN AND
DRIZZLE ARE STILL AFFECTING THE NORTHERN PART OF OUR CWA ATTM. MOST
OF THE FREEZING RAIN SHOULD BE DONE AT 4 PM AT WHICH TIME WE PLAN ON
TRANSITIONING THE WINTER STORM WARNING TO A WINTER WEATHER ADVISORY
INTO WEDNESDAY MORNING FOR THE REMAINING WARNING TIER.
THIS IS BEING DONE FOR MULTI PURPOSEFUL REASONS. THE FIRST FROM OUR
LOCAL EXPERIENCE THIS MORNING, EVEN IF TEMPS DO BOUNCE ABOVE
FREEZING, THE RESIDUAL EFFECTS OF ALL THAT ICE ON ROADS AND WALKS
WILL CONTINUE FOR A WHILE LONGER. THE SECOND FORECAST SOUNDINGS ARE
SHOWING THE POTENTIAL FOR DRIZZLE IN PLACES WHERE WINDS HAVE NOT
SHIFTED TO THE NORTHWEST. GRANTED THE LAST WARNING AREA HAS A
MIXTURE OF ABOVE AND BELOW FREEZING TEMPERATURES, SO EVEN WERE IT TO
LINGER THROUGH THE EVENING RUSH, IT WOULD NOT BE WIDESPREAD.
THE LAST REASON IS FOR THE PRECIPITATION ASSOCIATED WITH THE FADING
OHIO VALLEY COLD FRONT AND SHORT WAVE ALOFT. MODELING QPF IS
VERIFYING WELL WITH IT IN THE OHIO VALLEY AND THE GENERAL TREND IS
FOR THE PRECIPITATION EVENT IF ONE WANTS TO CALL IT THAT WILL WEAKEN
AS IT MOVES EAST. THE RUB IS TEMPERATURES OVERNIGHT ARE GOING TO BE
PRETTY CLOSE TO FREEZING NORTH AND WEST AND INITIALLY THE AIR MASS
ALOFT IS GOING TO BE WARM ENOUGH FOR RAIN. THUS IT COULD BE AN
INSTANCE OF FREEZING RAIN CHANGING OVER TO SNOW BEFORE ENDING NORTH
AND WEST. NEITHER PTYPE IS EXPECTED TO AMOUNT TO MUCH (LESS THAN ONE
TENTH OF AN INCH OF ICE AND OR INCH OF SNOW), BUT IT DOES NOT TAKE
MUCH FREEZING RAIN TO CAUSE PROBLEMS.
AS FOR THE NEXT TIER DOWN (PHL NW SUBURBS INTO THE RARITAN BASIN OF
NJ), CONFIDENCE IS NOT AS HIGH ABOUT TEMPERATURES BEING BELOW
FREEZING AND THUS WILL GIVE THE EVENING SHIFT AN OPPORTUNITY TO SEE
HOW TEMPERATURES PROGRESS. DOWNSLOPING NW TO W FLOW IF IT PERSISTS
MIGHT BE ENOUGH TO KEEP THIS TIER ABOVE FREEZING. THE REST OF OUR
CWA WE ARE EXPECTING TO REMAIN ABOVE FREEZING. THE CAVEAT WOULD BE
IF WE UNEXPECTEDLY CLEAR. BASED ON CUR TEMPS AND COMPARING STAT
GUIDANCE TO IT, THEY SEEM TOO LOW WITH MIN TEMPS WHICH WE UPPED
AROUND A CATEGORY.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
PRECIPITATION CHANCES SHOULD BE ENDING WEDNESDAY MORNING WITH
IMPROVING CONDITIONS DURING THE AFTERNOON. THE LAKE EFFECT FLOW
WILL BEGIN AND SOME FLURRIES IF NOT SNOW SHOWERS SHOULD MAKE IT INTO
THE POCONOS DURING THE AFTERNOON. INITIALLY THE AIR MASS BEHIND THIS
COLD FRONT IS NOT THAT COLD AND STAT GUIDANCE MAX TEMPS LOOK
REACHABLE.
IT WILL GET COLDER ON WEDNESDAY NIGHT AND ANY STANDING OR MOVING
WATER ON ROADWAYS AND PARKING LOTS WILL FREEZE AS TEMPERATURES FALL
BELOW FREEZING. THE NAM SEEMS TOO ROBUST WITH NW FLOW KEEPING
STRATUS MOISTURE AROUND WEDNESDAY INTO WEDNESDAY NIGHT.
CLOUDS SHOULD START INCREASING IN ADVANCE OF THE NEXT COLD FRONT/LOW
PRESSURE SYSTEM ON THURSDAY. A HIGH PRESSURE SYSTEM IS FORECAST TO
WEAKEN AS IT NEARS OUR AREA AND WILL OFFER LITTLE RESISTANCE TO THE
APPROACHING CLOUDS. THE OP GFS RUN GETS MORE BULLISH THAN ITS
ENSEMBLE MEAN OR THE ECMWF AND WRF-NMM WITH THE COLD AIR ON
THURSDAY. WE SUPPOSE IF THE CLOUDS COME IN FASTER THE GFS MAY BE
RIGHT FOR THE WRONG REASON. FOR NOW WE LEANED TOWARD THE HIER NAM
MOS FOR MAX TEMPS.
ANOTHER WINTER WEATHER SYSTEM IS ON TAP FOR THURSDAY NIGHT INTO
FRIDAY MORNING. THE MODEL SPREAD FOR THIS FORECAST TIME PERIOD IS
ABOUT AVERAGE. THE DIFFERENCES EXIST AS TO HOW THE MODELS INGEST
SOME SOUTHERN STREAM ENERGY. THE WRF-NMM AND CAN GGEM PHASE IT
FASTER AND DEVELOP A MORE ROBUST LOW. WHILE WHERE IT SNOWS AMOUNTS
WOULD BE HEAVIER, IT ALSO WOULD RAISE PTYPE QUESTIONS SE. THE OP
ECMWF IS ON THE DRIER EASTWARD SIDE. OF LATE (AND PHILOSOPHICALLY
SPEAKING MORE OF THE TIME) CONSENSUS MODELING HAS WORKED THE BEST.
THUS THIS PART OF THE FCST LEANS TOWARD A GFS/UKMET COMPROMISE.
BASED ON THEIR QPF BEING PERFECT (THIS IS ALSO CLOSE TO A SREF/GEFS
MEAN), THIS WOULD GIVE OUR CWA A ON THE BORDERLINE ADVISORY/WARNING
EVENT STARTING THURSDAY NIGHT AND PERSISTING AND AFFECTING THE
FRIDAY MORNING COMMUTE. ANY PTYPE CONSIDERATIONS WERE LIMITED TO THE
FAR SERN PART OF OUR CWA. NO MATTER WHAT HAPPENS THE AIR MASS BEHIND
THIS ONE IS VERY COLD AND MEANS BUSINESS. THE SNOW WILL NOT BE GOING
ANYWHERE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A LARGE AREA OF CANADIAN HIGH PRESSURE WILL MOVE EWD AND OVER THE
REGION AT THE BEGINNING OF THE EXTENDD PD. THIS WILL BRING DRY AND
VERY COLD WX FOR SATURDAY INTO EARLY MONDAY. THERE IS VERY GOOD
MODEL AGREEMENT ON THIS SITUATION.
THEN, THE MDLS BEGIN TO DIVERGE WRT MOISTURE OVER THE OH VLY AND
SERN STATES AND PSBL LOW PRESSURE OVER THE SERN STATES AS WELL. THE
GFS WANTS TO BRING IN SOME MOISTURE EARLY ON MONDAY, WHILE THE ECMWF
HOLDS OFF UNTIL LATER MONDAY. BOTH MDLS HAVE SOME PRECIP MONDAY
NIGHT INTO TUESDAY, AS THE COLD HIGH PRESSURE RETREATS TO THE NE.
THEY BOTH ALSO HAVE DIFFERING SOLNS WRT A POTENTIAL COASTAL LOW
AROUND WEDNESDAY. THE ECMWF IS MORE ROBUST AND FURTHER W AND WOULD
HAVE MORE IMPACT WITH ITS SOLN THAN THE GFS WHICH IS FURTHER E.
OBVIOUSLY, THERE WILL BE A LOT OF BACK AND FORTH ON THIS POTENTIAL
SYS AND WITH MODEL PERFORMANCE AS IT HAS BEEN THIS WINTER IT MAY
VERY WELL END UP GOING FROM AN EVENT TO A NON-EVENT SEVERAL TIMES
BEFORE SETTLING ON A SOLN. FOR NOW, WILL JUST GO WITH SOME LOW POPS
IN THE EXTENDD GRIDS. AS THEY HAVE BEEN FOR SOME TIME, TEMPS WILL
REMAIN AOB NRML.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE SURFACE LOW NOW DEEPENING OFF THE SOUTH JERSEY COAST WILL MOVE
NORTHEAST AWAY FROM OUR AREA TONIGHT. UNFORTUNATELY, THE LOW WILL
NOT BE FOLLOWED BY A LARGE HIGH PRESSURE SYSTEM BRINGING IN A FRESH
BATCH OF COLD AIR. WHAT WE DO HAVE IS AN UPPER TROUGH AND A WEAK
SURFACE LOW TO OUR WEST. THIS WILL KEEP US IN IFR/LIFR CONDITIONS
THROUGH TONIGHT AND INTO WEDNESDAY. CONDITIONS COULD BRIEFLY RISE
THIS AFTERNOON AS WINDS SWING AROUND TO THE NW ON THE BACKSIDE OF
THE LOW BEFORE LOWERING AGAIN THIS EVENING AS WIND SPEEDS DROP OFF
ONCE AGAIN. THE RAIN FROM TODAYS STORM IS MOVING OFF TO THE NORTHEAST
AND SHOULD BE OUT OF OUR AREA BY LATE AFTERNOON OR EARLY EVENING.
THIS WILL LEAVE US WITH LOW CLOUDS, FOG, AND LIGHT WINDS OVERNIGHT.
AS THE UPPER TROUGH AND WEAK SURFACE LOW MOVE ACROSS THE AREA, THERE
COULD BE A FEW HOURS WITH SOME LIGHT RAIN OR FREEZING RAIN AROUND
DAYBREAK. BY EARLY AFTERNOON WEDNESDAY, CONDITIONS WILL BEGIN TO
IMPROVE AS NW WINDS BEGIN TO INCREASE.
OUTLOOK...
HIGH PRESSURE, WITH VFR FLYING CONDITIONS, WILL MOVE IN WEDNESDAY
NIGHT INTO THURSDAY NIGHT. ANOTHER STORM SYSTEM IS THEN FORECAST
TO MOVE IN FROM THE WEST TO BRING SNOW ALONG WITH LOW CIGS/VSBYS
LATE THURSDAY NIGHT INTO FRIDAY. THE LOW WILL MOVE AWAY FROM OUR
AREA LATE FRIDAY. HIGH PRESSURE WILL FOLLOW FOR THE WEEKEND WITH A
RETURN TO VFR FLYING CONDITIONS AND SOME OF THE COLDEST AIR OF THE
SEASON.
&&
.MARINE...
THE COASTAL LOW IS DEEPENING OFF THE JERSEY COAST THIS AFTERNOON
AND WILL PULL OFF TO THE NORTHEAST TONIGHT. NORTH OF THE LOW,
WINDS ARE E OR NE. SOUTH OF THE LOW THEY ARE NW. WILL EXTEND THE
SMALL CRAFT ADVISORY ON MY OCEAN WATERS UNTIL NOON WEDNESDAY
SINCE IT WILL TAKE THAT LONG FOR THE SEAS TO DROP BELOW CRITERIA.
THERE STILL COULD BE A FEW WIND GUSTS TO AROUND 25 KT. FOR THIS
REASON WILL KEEP THE ADVISORY ON THE LOWER DELAWARE BAY UNTIL 9 PM.
WILL DROP THE ADVISORY ON THE UPPER BAY WITH THIS AFTERNOONS
ISSUANCE. HIGH PRESSURE WILL PUSH IN FROM THE WEST LATER WEDNESDAY
THROUGH THURSDAY AND INTO THURSDAY NIGHT. THIS SYSTEM WILL BRING
RELATIVELY QUIET CONDITIONS ON OUR WATERS. OUR NEXT WEATHER MAKER
WILL BE A DOUBLE-BARRELED LOW PRESSURE SYSTEM MOVING IN FROM THE
WEST. MOST MODELS ARE FORECASTING THE SOUTHERN LOW TO REACH THE
MID ATLANTIC COAST JUST TO OUR SOUTH FRIDAY MORNING. IT WILL THEN
INTENSIFY AND HEAD NORTHEAST TOWARD THE NEW ENGLAND COASTAL WATERS
FRIDAY NIGHT. AS IT INTENSIFIES AND PULLS AWAY FROM OUR AREA, WINDS
ARE EXPECTED TO INCREASE TO ADVISORY OR WARNING CRITERIA FRIDAY AND
CONTINUE THROUGH FRIDAY NIGHT. HIGH PRESSURE MOVING IN FOR THE
WEEKEND WILL BRING DECREASING WINDS AND SEAS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 9 AM EST WEDNESDAY FOR PAZ054-
055-060>062.
NJ...WINTER WEATHER ADVISORY UNTIL 9 AM EST WEDNESDAY FOR NJZ001-
007-008.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST WEDNESDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR ANZ431.
&&
SYNOPSIS...DELISI/GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...NIERENBERG
AVIATION...RPW
MARINE...RPWHazardous weather outlook, Jan 18, 3:25 PM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 325 PM EST TUE JAN 18 2011 NJZ001-007-008-PAZ054-055-060>062-192030- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 325 PM EST TUE JAN 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. AN ACCUMULATING SNOW IS LIKELY THURSDAY NIGHT INTO FRIDAY MORNING. IT WOULD IMPACT THE FRIDAY MORNING COMMUTE. LOOK FOR FURTHER DETAILS WITH THIS SYSTEM ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-192030- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 325 PM EST TUE JAN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ACCUMULATING SNOW, WITH POSSIBLY SOME MIXED PRECIPITATION NEAR THE COAST, IS LIKELY THURSDAY NIGHT INTO FRIDAY MORNING. IT WOULD IMPACT THE FRIDAY MORNING COMMUTE. LOOK FOR FURTHER DETAILS WITH THIS SYSTEM ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ009-010-PAZ067>069-192030- HUNTERDON-SOMERSET-CHESTER-MONTGOMERY-BUCKS- 325 PM EST TUE JAN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SOME FREEZING RAIN AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ACCUMULATING SNOW IS LIKELY THURSDAY NIGHT INTO FRIDAY MORNING. IT WOULD IMPACT THE FRIDAY MORNING COMMUTE. LOOK FOR FURTHER DETAILS WITH THIS SYSTEM ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-192030- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 325 PM EST TUE JAN 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-192030- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 325 PM EST TUE JAN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-192030- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 325 PM EST TUE JAN 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TFG
In the hours before
Special weather statement, Jan 18, 11:59 AM EST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1159 AM EST TUE JAN 18 2011 NJZ009-010-012-015-PAZ067>069-181915- HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CHESTER-MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...TRENTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN 1159 AM EST TUE JAN 18 2011 ...LOCAL PONDING ON ROADWAYS... THE MELTING OF ANY REMAINING SNOW, SLEET, AND ICE, IN COMBINATION WITH ANY RAINFALL THAT IS OCCURING OR WILL OCCUR THROUGH THE REST OF THE DAY WILL LEAD TO STANDING WATER IN LOW LYING AREAS AS WELL AS PONDING ON ROADWAYS. BE ALERT FOR AREAS OF HIGH WATER, ESPECIALLY WHILE DRIVING. ROBERTSON
Nearby
Winter Weather Advisories in Pennsylvania, 2011Winter Weather Advisories in New Jersey, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.